It worked well for my depression in the past. I took 75mg of Effexor XR with no need of increase for years. Was increased to 150 mg a number of years ago. Then the generic venlafaxine. Increased to 200 mg a a few years ago. As of Jan this year couldn't take the XR form due to insurance. Other than depression and high blood pressure have been healthy until about 6 years ago. My health has been deteriorating. It's been one thing after the other. I have been diagnosed with so many disorders, diseases and conditions. Last year I became unable to work. There is now more info on venlafaxine. I think many of my issues may be related to the the long term use of venlafaxine. I would appreciate any help.
Has anyone else been on venlafaxine/Effexor for 23 years? I have been concerned about long term use?
- 9 Jun 2017 by TiredOfBeingSick2
- 21 September 2020
- effexor, effexor xr, depression, irritable bowel syndrome, anxiety, hot flashes, venlafaxine, major depressive disorder, anxiety and stress, cataplexy, generic
Remember I'm not a physician but will give you my thoughts. I'm 100% positive SSRI.SNRI have some long term effects but I seriously doubt that its caused multiple unconnected issues.What issues are you having and whats your age and overall health. Do you take other meds? If you're 60 years old, overweight with Diabetes and smoke (as an example) look into how those diseases work. I just can't believe that Effexor is causing a plethora of illnesses
Hi, I would be interested to talk to you about it. I just put into google I have been taking venlafaxine for 23 years and this thread came up. There aren't many people in the UK who have been taking it for this long. I have come off it on one occassion for about 5 months and lost alot of weight felt pretty good until I had a really awful bout and just went back to it. I have researched it and I know it can raise blood pressure, my diastolic is high and it can raise cholesterol and my cholesterol is high... but i also feel extremely tired most of the time. What health issues do you have?
Hi, I have been on venlafaxine/Effexor for 20 years and about six-eights months ago started noticing that if I woke up before I needed to in the morning and didn't take my morning dose my sleep would be restless and I would have vivid dreams. I spoke with my internist and she mentioned she has started reading articles about these effects. In May, she outlined a plan to wean me off the 100 mg/day. I have now been off completely for two weeks and the restless brain, vivid dreams and horrible night sweats are unrelenting. I am working with my homeopathic doctor (not my internist) to help repair my brain. I am 100 percent convinced this is all caused from the long-term use of Effexor.
Other than this, I am extremely healthy.
Hi I would love to help you. When I went off of effexor XR my side effects were horrible. Both Effexor XR and Cymbalta are very hard to go off of. I think I will probably be on one or the other for the rest of my life. I'm not a Dr. I have been taking one of these two medicines for about 20 years. I believe they give me dry mouth, not a problem, I just drink all day. I also believe they have helped me gain weight. I have chosen to eat really clean and, when I do, the weight is not a problem. Eating a lot of leafy vegetables, other vegetables and fruit not only keeps my weight down it also helps with my elevated blood pressure. To me the Effexor XP is worth it. The side effects have helped me find ways to eat better, too.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.